Alert archive / Oklahoma / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 8, 2008, 9:56 PM CST for 6 counties in Oklahoma. It took effect at Jan 9, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 9:56 PM CST (03:56 UTC)
- In effect from
- Jan 9, 2008, 12:00 PM CST
- Expired
- Jan 9, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 48 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 090356 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 956 PM CST TUE JAN 8 2008 OKZ021-033-034-036-037-044-091200- /O.NEW.KOUN.FW.W.0002.080109T1800Z-080110T0000Z/ BECKHAM-HARMON-GREER-JACKSON-TILLMAN-COTTON- 956 PM CST TUE JAN 8 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY... AT THE REQUEST OF THE OKLAHOMA FORESTRY SERVICES...THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY. SOUTH WINDS OF 20 TO 25 MPH WILL GUST NEAR 30 MPH WEDNESDAY AFTERNOON. LOWEST RELATIVE HUMIDITY WILL REACH 20 TO 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WR
2 follow-up statements
000 WWUS84 KOUN 091019 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 419 AM CST WED JAN 9 2008 OKZ021-033-034-036-037-044-091830- /O.CON.KOUN.FW.W.0002.080109T1800Z-080110T0000Z/ BECKHAM-HARMON-GREER-JACKSON-TILLMAN-COTTON- 419 AM CST WED JAN 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... AT THE REQUEST OF THE OKLAHOMA FORESTRY SERVICES... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING... WHICH CONTINUES TO BE IN EFFECT FROM NOON TO 6 PM TODAY. SOUTH WINDS OF 20 TO 25 MPH WILL GUST NEAR 30 MPH THIS AFTERNOON. LOWEST RELATIVE HUMIDITY WILL REACH 20 TO 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CMS
000 WWUS84 KOUN 092043 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 243 PM CST WED JAN 9 2008 OKZ021-033-034-036-037-044-100000- /O.CON.KOUN.FW.W.0002.000000T0000Z-080110T0000Z/ BECKHAM-HARMON-GREER-JACKSON-TILLMAN-COTTON- 243 PM CST WED JAN 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SOUTH WINDS OF 20 TO 25 MPH WILL GUST NEAR 30 MPH THIS AFTERNOON. LOWEST RELATIVE HUMIDITY WILL REACH 20 TO 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 8, 8:21 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 8, 8:21 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 821 PM CST TUE JAN 8 2008 .DISCUSSION... WINDS HAVE DIMINISHED EARLY THIS EVENING AND HAVE COME TO THE SOUTHWEST IN WESTERN OKLAHOMA. THIS ALONG WITH INCREASING CIRRUS OVERNIGHT WILL ALLOW TEMPERATURES TO FALL RATHER SLOWLY, ALTHOUGH LIGHT WINDS WILL RESULT IN VARIATIONS BY SUNRISE. CENTRAL OKLAHOMA WILL HAVE NEARLY CALM WIND BY SUNRISE. CHANGES TO LATE EVENING TEMPERATURES AND OVERNIGHT SKY COVER WERE MADE IN GRIDS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 28 56 34 53 / 0 0 10 10 HOBART OK 30 59 34 54 / 0 0 0 10 WICHITA FALLS TX 30 62 39 59 / 0 0 0 10 GAGE OK 26 57 29 50 / 0 10 20 20 PONCA CITY OK 28 55 34 50 / 0 0 10 20 DURANT OK 31 59 41 60 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jan 8, 12:00 PM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
1200 PM CST TUE JAN 8 2008
OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE JAN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
COOLER DRIER AND MORE STABLE AIR HAS OVERSPREAD THE SOUTHERN PLAINS
TODAY... AND WILL PREVENT THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
DESPITE THE ARRIVAL OF MUCH COOLER AIR... GUSTY NORTHWEST WINDS AND
DECREASING RELATIVE HUMIDITY WILL RESULT IN HIGH TO VERY HIGH
WILDFIRE DANGER THIS AFTERNOON OVER WESTERN NORTH TEXAS AND EXTREME
SOUTHWESTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
MODERATE TO STRONG SOUTH WINDS AND LOW HUMIDITY WILL INCREASE THE
WILDFIRE DANGER WEDNESDAY AFTERNOON OVER WESTERN NORTH TEXAS AND
WESTERN OKLAHOMA. THE STRONGEST WINDS WILL BE OVER NORTHWESTERN
OKLAHOMA... WHERE GUSTS OVER 30 MPH ARE EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
24Nearby
Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.